Alert archive / Maryland / Flash Flood Warnings in 2016

Flash Flood Warning 10, NWS Baltimore/Washington

May 2, 2016Montgomery County, Maryland

NWS Baltimore/Washington issued this flash flood warning at May 2, 2016, 9:25 PM EDT for Montgomery County, Maryland. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2016, 9:25 PM EDT (01:25 UTC)
Expired
May 3, 2016, 3:04 AM EDT
In force
6 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

County Montgomery County, MD

The radar

The Sterling radar (KLWX), 30 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 9:26 PM EDTFLASH FLOOD2 Ne Belleview, MDVEHICLE STRANDED IN HIGH WATER IN THE 10550 BLOCK OF STABLE LANE.
May 2, 9:29 PM EDTFLASH FLOOD2 Sw Rockville, MDMULTIPLE CARS STRANDED IN HIGH WATER NEAR BULLIS SCHOOL.
May 2, 11:30 PM EDTFLOOD1 Se Garrett Park, MDKNOWLES AVE AND BEACH DR TO DC LINE CLOSED DUE TO HIGH WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2016-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2016-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

742 
WGUS51 KLWX 030125
FFWLWX
MDC031-030430-
/O.NEW.KLWX.FF.W.0010.160503T0125Z-160503T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
925 PM EDT MON MAY 2 2016

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN MONTGOMERY COUNTY IN CENTRAL MARYLAND...

* UNTIL 1230 AM EDT

* AT 923 PM EDT...EMERGENCY MANAGEMENT REPORTED WATER RESCUES
  ONGOING WITH CARS STALLED IN STANDING WATER IN PORTIONS OF
  MONTGOMERY COUNTY. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN.
  FLASH FLOODING IS ALREADY OCCURRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3896 7714 3897 7715 3897 7722 3898 7723
      3910 7716 3914 7698

$$

BJL
4 follow-up statements
040 
WGUS71 KLWX 030356
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1156 PM EDT MON MAY 2 2016

MDC031-030430-
/O.CON.KLWX.FF.W.0010.000000T0000Z-160503T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MD-
1156 PM EDT MON MAY 2 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
SOUTH CENTRAL MONTGOMERY COUNTY...

AT 1154 PM EDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN
KENSINGTON. THREE TO FOUR INCHES OF RAIN HAVE ALREADY FALLEN. FLASH
FLOODING IS OCCURRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3896 7714 3897 7715 3897 7719 3908 7711
      3908 7703

$$
497 
WGUS51 KLWX 030402
FFWLWX
MDC031-030730-
/O.EXT.KLWX.FF.W.0010.000000T0000Z-160503T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1202 AM EDT TUE MAY 3 2016

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN MONTGOMERY COUNTY IN CENTRAL MARYLAND...

* UNTIL 330 AM EDT
    
* AT 1201 AM EDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IS
  OCCURRING IN THE KENSINGTON AREA FROM BEACH DRIVE AT KNOWLES
  AVENUE TO THE WASHINGTON DC LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3896 7714 3897 7715 3897 7719 3908 7711
      3908 7703

$$
072 
WGUS71 KLWX 030517
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
117 AM EDT TUE MAY 3 2016

MDC031-030730-
/O.CON.KLWX.FF.W.0010.000000T0000Z-160503T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MD-
117 AM EDT TUE MAY 3 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT TUESDAY
FOR SOUTHEASTERN MONTGOMERY COUNTY...

AT 115 AM EDT...EMERGENCY MANAGEMENT BEACH DRIVE FROM KNOWLES AVENUE
TO THE WASHINGTON DC LINE REMAINS CLOSED. THREE TO FOUR INCHES OF
RAIN FELL ON THAT AREA MONDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3896 7714 3897 7715 3897 7719 3908 7711
      3908 7703

$$
211 
WGUS71 KLWX 030704
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
304 AM EDT TUE MAY 3 2016

MDC031-030714-
/O.CAN.KLWX.FF.W.0010.000000T0000Z-160503T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MD-
304 AM EDT TUE MAY 3 2016

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 3896 7714 3897 7715 3897 7719 3908 7711
      3908 7703

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 2, 3:17 PM EDT, 6 hours 8 minutes earlier.

Area forecast discussion, May 2, 3:17 PM EDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
317 PM EDT MON MAY 2 2016

.SYNOPSIS...A COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA TONIGHT.
HIGH PRESSURE WILL BRIEFLY RETURN FOR WEDNESDAY. A LARGE AREA OF
UPPER LEVEL LOW PRESSURE IS EXPECTED TO IMPACT THE AREA THURSDAY
AND FRIDAY BEFORE HIGH PRESSURE RETURNS FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...RISK FOR THUNDERSTORMS MAINLY
FAR SOUTHERN AREAS WHERE STORMS OVER RNK AREA WILL TRACK ENE INTO
NELSON...AUGUSTA AND ALBERMALE COUNTIES. ENVIRONMENT IS ACTUALLY
LESS FVRBL FOR SEVERE WX THAN YESTERDAY. RECENT ACARS DATA FROM
IAD AND BWI SHOW A 4C DEGREE RISE AT 500 MB SINCE 12Z AND CINH
VALUES RANGING FROM 55 J/KG IN NRN VA TO OVER 200 J/KG IN NORTHEAST
MD. ENVIRONMENT IS MORE UNSTABLE IN THE CHARLOTTESVILLE AREA WHERE
CLOUD STREETS ARE EVIDENT BUT ALOFT TEMPS HAVE WARMED UP
CONSIDERABLY MAKING LARGE HAIL LESS LIKELY. GUSTY WINDS WILL BE
THE MAIN THREAT.

TONIGHT...SHORTWAVE-TROUGH OVER MISSOURI WILL TRACK EWD WITH
MULTIPLE SFC WAVES MOVING ACROSS THE AREA ALONG SLOW MOVING CDFNT.
RAIN/SHOWERS AND MAINLY ELEVATED THUNDERSTORMS WILL SPREAD OVER
THE AREA THIS EVENING AND CONTINUE THROUGHT THE NIGHT INTO TUE
MORNING BEFORE MOVING OFFSHORE TUE AFTERNOON. RAINFALL TOTALS WILL
RANGE FROM HALF INCH ACROSS THE PA BORDER TO OVER AN INCH SOUTH OF
I-66 AND U.S. ROUTE 50.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...SFC RIDGING
BUILDS IN TUE NIGHT AND EARLY WED WITH A LULL IN PRECIP. A DEEP
UPPER LEVEL LOW FORMS OVER MICHIGAN AND DROPS SLOWLY SWD TOWARD
THE OH VALLEY. SHOWERS MOVE IN AGAIN WED NIGHT IN AREA OF STRONG
UPPER LEVEL DIVERGENCE AND STRONG ASCENT.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...A SLOW MOVING UPPER LEVEL
DISTURBANCE OVER THE EASTERN OHIO VALLEY WILL SLOWLY PIVOT EAST
INTO THE MID ATLANTIC REGION AND THE CAROLINAS THURSDAY AND
THURSDAY NIGHT. RAIN SHOWERS AND PERHAPS A RUMBLE OF THUNDER OR
TWO ARE ANTICIPATED WITH THIS BROAD COLD CORE LOW. TEMPERATURES
WILL BE 7 TO 10 DEGREES BELOW AVERAGE.

THE CHANCE FOR RAIN SHOWERS WILL LINGER FRIDAY...AND SO WILL THE
BELOW NORMAL TEMPERATURES. AS THE LOW MOVES OUT TO SEA FRIDAY NIGHT
AND SATURDAY...THE RAIN CHANCES WILL DECREASE FROM WEST TO EAST.
TEMPERATURES WILL REMAIN COOLER THAN NORMAL.

A WEAK RIDGE OF HIGH PRESSURE WILL DRY OUT CONDITIONS SATURDAY
NIGHT...BRIEFLY...BEFORE THE NEXT COLD FRONT FROM THE NORTH SAGS
INTO THE REGION AND BRINGS THE NEXT CHANCE OF RAIN SHOWERS
SUNDAY AND SUNDAY NIGHT. TEMPERATURES WON'T BE AS CHILLY SUNDAY.

THE FRONT COULD WORK ITS WAY NORTH AS A WARM FRONT ON MONDAY. THIS
WILL BRING BACK THREAT FOR SHOWERS OR A THUNDERSTORM. TEMPERATURES
WILL BE CLOSER TO NORMAL...IF NOT SLIGHTLY ABOVE NORMAL.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...

RAIN TONIGHT WITH CIGS DROPPING BACK TO IFR AND EVEN LIFR.
T-STORMS POSSIBLE MAINLY AT CHO. RAIN CONTINUES INTO TUE MORNING
BEFORE EXITING IN THE AFTERNOON.

IFR CONDITIONS WITH RAIN SHOWERS THURSDAY INTO THURSDAY NIGHT.
WINDS NORTHWEST 5 TO 10 KNOTS THURSDAY AND THURSDAY NIGHT.

&&

.MARINE...MAINLY LIGHT AND VARIABLE WINDS THROUGH TONIGHT AS AREA
REMAINS NEAR THE CENTER OF A LOW BUT HIGHER WINDS CAN BE EXPECTED
NEAR THUNDERSTORMS.

NO MARINE HAZARDS EXPECTED THURSDAY AND THURSDAY NIGHT.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...LFR
NEAR TERM...LFR
SHORT TERM...LFR
LONG TERM...KLW
AVIATION...LFR/KLW
MARINE...LFR/KLW
Hazardous weather outlook, May 2, 8:14 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
814 PM EDT MON MAY 2 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-031015-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
814 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM EDT FOR
SOUTHERN BALTIMORE METRO AND THE ENTIRE WASHINGTON DC METRO. SEVERE
THUNDERSTORMS WITH DAMAGING WIND GUSTS...SEVERE HAIL AND ISOLATED
TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-031015-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
814 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM EDT FOR
NORTHERN VIRGINIA AND SOUTH TO THE CHARLOTTESVILLE AREA. SEVERE
THUNDERSTORMS WITH DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL
ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 2, 8:21 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
821 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             BRYANS ROAD             38.63N  77.07W
05/02/2016  E1.00 INCH       CHARLES            MD   BROADCAST MEDIA

            QUARTER SIZE HAIL

&&

EVENT NUMBER LWX1603784

DH
Local storm report, May 2, 8:56 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
856 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     MARINE TSTM WIND 2 NNE NORTH BEACH       38.73N  76.53W
05/02/2016  M43 MPH          ANZ532             MD   BUOY

&&

EVENT NUMBER LWX1603785

DH
Local storm report, May 2, 9:02 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
902 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             1 ESE NORBECK           39.10N  77.06W
05/02/2016  M1.00 INCH       MONTGOMERY         MD   COCORAHS

            QUARTER SIZE HAIL

&&

EVENT NUMBER LWX1603786

DH
Local storm report, May 2, 9:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
919 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND GST     HYATTSVILLE             38.96N  76.95W
05/02/2016  E60 MPH          PRINCE GEORGES     MD   NWS EMPLOYEE

            ESTIMATED 50 TO 60 MPH WIND GUSTS IN HYATTSVILLE.

&&

EVENT NUMBER LWX1603787

DH
Local storm report, May 2, 9:23 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
923 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     MARINE TSTM WIND 1 S REAGAN NATIONAL AIR 38.85N  77.03W
05/02/2016  M49 MPH          ARLINGTON          VA   ASOS

&&

EVENT NUMBER LWX1603788

DH
Local storm report, May 2, 9:25 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
925 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             UNIVERSITY PARK         38.97N  76.94W
05/02/2016  M0.88 INCH       PRINCE GEORGES     MD   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL

&&

EVENT NUMBER LWX1603789

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:01 PM EDTSevere Thunderstorm WarningLWXCalvert, Prince George's29 min
May 2, 8:49 PM EDTSevere Thunderstorm WarningLWXMontgomery, Prince George's41 min
May 2, 9:16 PM EDTAreal Flood WarningLWXCalvert3 hr
May 2, 9:20 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Prince George's40 min
May 2, 10:36 PM EDTAreal Flood WarningLWXMontgomery3 hr

Nearby

Flash Flood Warnings in Maryland, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.